Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 77, NWS Baltimore/Washington

July 13, 20117 counties in Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 13, 2011, 3:07 PM EDT for 7 counties in Virginia. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 3:07 PM EDT (19:07 UTC)
Expired
Jul 13, 2011, 6:15 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Loudoun County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 8 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:10 PM EDTFLASH FLOOD3 Ne Herndon, VAFOREST HEIGHTS COURT CLOSED DUE TO FLASH FLOODING.
Jul 13, 3:15 PM EDTFLASH FLOOD2 Sw Wolf Trap, VASWIFT WATER RESCUE CONDUCTED AT INTERSECTION OF HUNTER MILL RD AND LAWYERS RD.
Jul 13, 3:15 PM EDTFLASH FLOODVienna, VACENTER STREET AND ROUTE 123 CLOSED DUE TO FLASH FLOODING.
Jul 13, 3:21 PM EDTFLASH FLOOD2 Sw Wolf Trap, VASWIFT WATER RESCUE CONDUCTED AT INTERSECTION OF HUNTER MILL RD AND LAWYERS RD.
Jul 13, 3:30 PM EDTFLASH FLOOD1 Nne Merrifield, VATWO LANES OF INTERSTATE 66 NEAR MILE MARKER 64 CLOSED DUE TO HIGH WATER.
Jul 13, 3:35 PM EDTFLASH FLOOD1 S Dunn Loring, VATWO RAMPS OF INTERSTATE 66 AND CAPITAL BELTWAY INTERCHANGE CLOSED DUE TO HIGH WATER.
Jul 13, 3:45 PM EDTFLASH FLOOD2 Nw Annandale, VAWOOBURN ROAD CLOSED NEAR SPICEWOOD DRIVE.
Jul 13, 5:58 PM EDTFLASH FLOOD1 Wsw Wolf Trap, VASWIFT WATER RESCUE AT INTERSECTION OF HUNTER MILL RD AND HUNTER STATION RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WGUS51 KLWX 131907
FFWLWX
VAC013-059-107-153-510-600-610-132215-
/O.NEW.KLWX.FF.W.0077.110713T1907Z-110713T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF ALEXANDRIA IN NORTHERN VIRGINIA...
  CITY OF FAIRFAX IN NORTHERN VIRGINIA...
  CITY OF FALLS CHURCH IN NORTHERN VIRGINIA...
  ARLINGTON COUNTY IN NORTHERN VIRGINIA...
  SOUTHEASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...
  NORTHWESTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
  NORTHERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...

* UNTIL 615 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ALEXANDRIA...ANNANDALE...ARCOLA...ARLINGTON...ASHBURN...
  BALLSTON...CENTREVILLE...CHANTILLY...DULLES INTERNATIONAL
  AIRPORT...FAIRFAX...FALLS CHURCH...HERNDON...LAKE BARCROFT...
  LINCOLNIA...MCLEAN...MERRIFIELD...OAKTON...RESTON...ROSSLYN...THE
  I395 AND I495 INTERCHANGE...SPRINGFIELD...THE I66 AND I495
  INTERCHANGE...TYSONS CORNER...VIENNA...WOLF TRAP...BRAMBLETON...
  BROADLANDS...GROVETON...HUNTINGTON...MANTUA...PIMMIT HILLS AND
  SOUTH RIDING.

FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
  17TH STREET NORTH AT NORTH BUCHANAN ST...
  18TH STREET AT UPTON STREET...
  SOUTH TROY STREET NEAR LONG BRANCH...
  HOLMES RUN BELOW LAKE BARCROFT...
  WOODBURN ROAD AT SPICEWOOD DRIVE...
  BEULAH ROAD AT BROWNS MILL ROAD...
  FAIRFAX BOULEVARD AT OAK STREET...
  FAIRFAX BOULEVARD AT UNIVERSITY DRIVE...
  PICKETT ROAD AT OLD PICKETT ROAD...
  COCHRAN MILL ROAD AT SYCOLIN ROAD...
  EVERGREEN MILLS ROAD AT BLUEMONT RIDGE ROAD...
  EVERGREEN MILLS ROAD AT WATSON ROAD...
  THOMAS AVEUE AT SUGARLAND RUN...
  BRADDOCK ROAD NEAR ROUTE 15...
  BRADDOCK ROAD NEAR GUM SPRING ROAD...
  BULL RUN POST OFFICE ROAD...
  EVERGREEN MILLS ROAD AT ARCOLA ROAD...
  SHREVE MILL ROAD AT SYCOLIN ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3904 7739 3890 7707 3876 7706 3886 7769
      3901 7762 3909 7755

$$

KRAMAR
3 follow-up statements
356 
WGUS71 KLWX 131946
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
346 PM EDT WED JUL 13 2011

VAC013-059-107-153-510-600-610-132215-
/O.CON.KLWX.FF.W.0077.000000T0000Z-110713T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF ALEXANDRIA VA-CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-
ARLINGTON VA-LOUDOUN VA-PRINCE WILLIAM VA-FAIRFAX VA-
346 PM EDT WED JUL 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHERN FAIRFAX...NORTHWESTERN PRINCE WILLIAM...SOUTHEASTERN
LOUDOUN...ARLINGTON...CITY OF FALLS CHURCH...CITY OF FAIRFAX AND CITY
OF ALEXANDRIA COUNTIES...

AT 342 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA. NUMEROUS ROADWAYS WERE CLOSED AND AT 
LEAST ONE SWIFT WATER RESCUE WAS ONGOING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DULLES
INTERNATIONAL AIRPORT...BROADLANDS...BRAMBLETON...RESTON...HERNDON...
ASHBURN AND ARCOLA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3904 7739 3890 7707 3876 7706 3886 7769
      3901 7762 3909 7755

$$

SBK
986 
WGUS71 KLWX 132025
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 PM EDT WED JUL 13 2011

VAC107-153-132032-
/O.CAN.KLWX.FF.W.0077.000000T0000Z-110713T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-PRINCE WILLIAM VA-
425 PM EDT WED JUL 13 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN PRINCE
WILLIAM AND SOUTHEASTERN LOUDOUN COUNTIES...

HEAVY RAIN HAS ENDED ACROSS THE AREA...AND NO FLOODING HAS BEEN 
REPORTED IN LOUDOUN OR NORTHERN PRINCE WILLIAM COUNTIES. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3890 7707 3876 7706 3876 7707 3883 7751
      3884 7751 3884 7753 3885 7754 3903 7736

$$

VAC013-059-510-600-610-132215-
/O.CON.KLWX.FF.W.0077.000000T0000Z-110713T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF ALEXANDRIA VA-CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-
ARLINGTON VA-FAIRFAX VA-
425 PM EDT WED JUL 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR 
NORTHERN FAIRFAX AND ARLINGTON COUNTIES...AND THE CITIES OF FALLS 
CHURCH...FAIRFAX AND ALEXANDRIA...

AT 418 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS 
ROAD CLOSURES IN FAIRFAX COUNTY...ESPECIALLY BETWEEN THE CITY OF 
FAIRFAX AND VIENNA...AND BETWEEN HERNDON AND VIENNA. RAIN HAS 
ENDED...SO THE FLASH FLOOD THREAT WILL GRADUALLY BEGIN TO SUBSIDE 
THROUGH THE REMAINDER OF THE AFTERNOON. HOWEVER...IT IS NOT YET 
OVER. CONTINUE TO REMAIN CAUTIOUS AND DO NOT DRIVE IN AREAS WHERE 
WATER COVERS THE ROADWAY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RESTON AND 
HERNDON...VIENNA...FAIRFAX...AND FALLS CHURCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3890 7707 3876 7706 3876 7707 3883 7751
      3884 7751 3884 7753 3885 7754 3903 7736

$$

JE
178 
WGUS71 KLWX 132211
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT WED JUL 13 2011

VAC013-059-510-600-610-132221-
/O.EXP.KLWX.FF.W.0077.000000T0000Z-110713T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF ALEXANDRIA VA-CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-
ARLINGTON VA-FAIRFAX VA-
611 PM EDT WED JUL 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT FOR NORTHERN
FAIRFAX...ARLINGTON...CITY OF FALLS CHURCH...CITY OF FAIRFAX AND CITY
OF ALEXANDRIA COUNTIES...

LAT...LON 3890 7707 3876 7706 3876 7707 3883 7751
      3884 7751 3884 7753 3885 7754 3903 7736

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:43 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 13, 2:43 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT WED JUL 13 2011

.SYNOPSIS...

HIGH PRESSURE DOMINATES MID-ATLANTIC WEATHER THROUGH THE WEEKEND.
LOW PRESSURE MAY IMPACT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /REMAINDER OF AFTERNOON/...

CURRENT RADAR REFLECTIVITY DEPICTS SHOWERS AND THUNDERSTORMS FIRING
IN FRONT OF A COLD FRONT THAT WILL DRIFT OFF THE ATLANTIC SEABOARD
TONIGHT. SATELLITE IMAGERY SHOWS A TROUGH DIGGING TO THE SOUTHEAST
ACROSS THE MIDATLANTIC STATES. THIS SHORTWAVE TROUGH IS PROVIDING
THE PRIMARY TRIGGER FOR CONVECTION THIS AFTERNOON.

12Z SOUNDINGS INDICATE AN ENVIRONMENT...THAT AFTER WARMING THIS
AFTERNOON...HAS CAPE OF AROUND 1200 J/KG. A JET STREAK CURRENTLY
LOCATED JUST TO THE NORTH OF THE CWA IS HELPING TO PROVIDE A FAIR
AMOUNT OF SHEAR. DCAPE MEASUREMENTS FROM A MODIFIED SOUNDING SHOW
THE POTENTIAL FOR DOWN DRAFTS AROUND 60KT. THE PRIMARY THREAT FOR
CONVECTION THIS AFTERNOON WILL BE IN THE FORM OF DAMAGING WINDS.
CONVECTION SHOULD SPREAD TO THE SOUTH AND EAST ACROSS THE CWA
THROUGH 5 PM. THE MAIN SEVERE THREAT WILL BE AREAS FROM THE DC METRO
SOUTH AND EAST OF I-81. THUNDERSTORMS SHOULD LARGELY BE OUT OF THE
AREA BY EARLY EVENING.

&&

.SHORT TERM /TONIGHT AND THURSDAY/...

HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. SKIES WILL CLEAR
OVERNIGHT AND REMAIN ONLY PARTLY CLOUDY TOMORROW. TEMPERATURES
TOMORROW WILL BE SLIGHTLY BELOW NORMAL WITH HIGHS IN THE MID 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND FRIDAY...THEN REMAINS
OVERHEAD THROUGH SATURDAY NIGHT. THIS WILL LEAD TO A SEVERAL DAY
PERIOD OF BELOW NORMAL TEMPERATURES WITH ATYPICALLY LOW RELATIVE
HUMIDITY. MAXIMA SHUD AVERAGE BELOW 85F WITH MINIMA IN M50S-L60S
OUTSIDE OF URBAN CENTERS.

CWA WILL MOST LIKELY BE PRECIP-FREE THRU MON AS SFC RIDGE DEPARTS TO
THE E AND UPR RIDGE BUILDS OVRHD. HOWEVER...WITH INCRG SLY FLOW AND
RISING H8-5 HEIGHTS...TEMPS AND RH WILL GRADUALLY RISE.

LONGWAVE TROF DIGS INTO NERN CONUS AS UPR RIDGE RETROGRADES INTO
CNTRL PLAINS MON NGT THRU TUE NGT. LEE TROF/TERRAIN FEATURES WARRANT
AT LEAST LOW POPS NWRN AREAS DURG THIS PERIOD...AND SFC BNDRY/CDFNT
MAY BE ABLE TO SLIDE SWD INTO RGN BEFORE END OF XTDD PERIOD.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...

SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD LOWER VSBYS
AT AREA TERMINALS UNTIL EARLY THIS EVENING. STRONG WIND GUSTS IN
SHOWERS AND STORMS ARE POSSIBLE. CIGS WILL HOLD STEADY AROUND 4000
TO 5000 FT UNTIL AROUND MIDNIGHT. BEHIND THE FRONT...HIGH PRESSURE
WILL BUILD OVER THE REGION WITH CLEARING SKIES TOMORROW. AN
INCREASING PRESSURE GRADIENT ASSOCIATED WITH THE FROPA WILL CAUSE
NORTHWEST GUSTS TO 20KT LATE THIS EVENING AND INTO EARLY TOMORROW
MORNING.

HIGH PRESSURE WILL BE DRY/VFR CONDS AND LGT WINDS FOR THE END OF WK
AND THIS WKEND ACRS THE TERMINALS.

&&

.MARINE...

SCA IN EFFECT UNTIL 8 AM THU. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THE COLD FRONTAL PASSAGE AND THE HIGH PRESSURE
SYSTEM IN ITS WAKE WILL CAUSE NORTH WIND TO GUSTS ABOVE 18 KT OVER
THE CHESAPEAKE BAY OVERNIGHT.

HIPRES DOMINATES THE WATERS FROM THE END OF THIS WK THRU EARLY NEXT
WEEK. SLY WINDS PREVAIL WITH SPEEDS LIKELY RMNG BELOW SCA THRESHOLDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM EDT
     THURSDAY FOR ANZ530>534-537-539>541-543.

&&

SYNOPSIS...SBK/CJL
NEAR TERM...CJL
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...SBK/CJL
MARINE...SBK/CJL
Hazardous weather outlook, Jul 13, 2:29 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT WED JUL 13 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
229 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER
AND PORTIONS OF THE MARYLAND CHESAPEAKE BAY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY CONTINUES OVER A PORTION OF THE WATERS
EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141230-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
229 PM EDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

In the hours before

Special weather statement, Jul 13, 1:38 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
138 PM EDT WED JUL 13 2011

MDZ009-VAZ042-131815-
MONTGOMERY MD-LOUDOUN VA-
138 PM EDT WED JUL 13 2011

...DEVELOPING THUNDERSTORM TO AFFECT MONTGOMERY AND LOUDOUN COUNTIES...

AT 138 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 2
MILES NORTHWEST OF PURCELLVILLE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE LEESBURG.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3918 7746 3900 7754 3915 7782 3923 7776
TIME...MOT...LOC 1738Z 293DEG 22KT 3915 7770

KRAMAR
Special weather statement, Jul 13, 1:43 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 PM EDT WED JUL 13 2011

MDZ003-004-VAZ042-WVZ053-131815-
WASHINGTON MD-FREDERICK MD-LOUDOUN VA-JEFFERSON WV-
143 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...FREDERICK...LOUDOUN AND
JEFFERSON COUNTIES...

AT 144 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BROWNSVILLE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BRUNSWICK AND POINT OF ROCKS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3928 7738 3923 7765 3939 7780 3946 7768
TIME...MOT...LOC 1744Z 317DEG 22KT 3938 7768

KRAMAR
Special weather statement, Jul 13, 2:00 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
200 PM EDT WED JUL 13 2011

MDZ009-VAZ042-131830-
MONTGOMERY MD-LOUDOUN VA-
200 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY AND LOUDOUN COUNTIES...

AT 200 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF BEALLSVILLE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE POOLESVILLE...BOYDS...GERMANTOWN...NORTH
POTOMAC AND GAITHERSBURG.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3923 7720 3904 7718 3912 7755 3921 7756
TIME...MOT...LOC 1800Z 273DEG 24KT 3916 7746

KRAMAR
Special weather statement, Jul 13, 2:16 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT WED JUL 13 2011

MDZ004-009-VAZ042-131845-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-
216 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORM TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN
COUNTIES...

AT 216 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TUSCARORA...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE POOLESVILLE AND BOYDS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3923 7722 3910 7740 3927 7758 3935 7749
TIME...MOT...LOC 1816Z 309DEG 17KT 3926 7747

KRAMAR
Special weather statement, Jul 13, 2:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT WED JUL 13 2011

MDZ009-VAZ042-052-053-131845-
MONTGOMERY MD-LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
FAIRFAX VA-
219 PM EDT WED JUL 13 2011

...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...LOUDOUN...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES...

AT 219 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HERNDON TO 3 MILES SOUTHWEST OF BRAMBLETON...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE WOLF TRAP...SOUTH RIDING...TYSONS
CORNER...PIMMIT HILLS...VIENNA...CENTREVILLE...OAKTON AND CHANTILLY.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3890 7718 3882 7753 3904 7765 3907 7739
TIME...MOT...LOC 1819Z 301DEG 23KT 3896 7734 3895 7755

KRAMAR
Special weather statement, Jul 13, 2:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT WED JUL 13 2011

DCZ001-MDZ009-013-VAZ042-052>054-501-131930-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-
NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
253 PM EDT WED JUL 13 2011

...THUNDERSTORMS PRODUCING HEAVY RAIN TO AFFECT THE DISTRICT OF
COLUMBIA...ARLINGTON...MONTGOMERY...PRINCE GEORGES...NORTHERN
FAUQUIER...LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND
FAIRFAX COUNTIES...

AT 253 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ALONG A LINE EXTENDING FROM DUNN LORING TO 3 MILES WEST
OF PHILOMONT...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE BAILEYS CROSSROADS...BARCROFT...
MIDDLEBURG...HALFWAY...ALEXANDRIA...ALDIE...NATIONAL HARBOR...
LINCOLNIA...ARCOLA AND WOOLSEY.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3899 7701 3887 7690 3879 7703 3888 7703
      3890 7706 3888 7705 3877 7706 3864 7726
      3900 7791 3916 7781
TIME...MOT...LOC 1853Z 304DEG 29KT 3887 7719 3905 7776

KRAMAR

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:38 PM EDTSpecial Weather StatementLWXLoudoun37 min
Jul 13, 2:19 PM EDTSpecial Weather StatementLWXCity of Fairfax26 min
Jul 13, 2:27 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester35 min
Jul 13, 2:33 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church42 min
Jul 13, 2:37 PM EDTSpecial Marine WarningLWX83 min
Jul 13, 2:40 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William50 min
Jul 13, 2:53 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church and 1 more37 min
Jul 13, 3:13 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford, City of Alexandria47 min
Jul 13, 3:19 PM EDTSpecial Marine WarningLWX86 min
Jul 13, 3:24 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax and 3 more41 min
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningLWXCulpeper, Greene, Madison, Page, Rappahannock33 min
Jul 13, 3:45 PM EDTFlash Flood WarningLWXFairfax, Prince William, City of Alexandria, City of Manassas, City of Manassas Park3 hr
Jul 13, 3:52 PM EDTSpecial Marine WarningLWX83 min
Jul 13, 3:54 PM EDTSpecial Marine WarningLWX96 min
Jul 13, 3:55 PM EDTSpecial Marine WarningLWX95 min
Jul 13, 3:58 PM EDTSpecial Weather StatementLWXAlbemarle32 min
Jul 13, 4:02 PM EDTSevere Thunderstorm WarningLWXKing George43 min
Jul 13, 4:30 PM EDTSevere Thunderstorm WarningLWXKing George45 min
Jul 13, 4:42 PM EDTSpecial Weather StatementLWXOrange33 min
Jul 13, 4:46 PM EDTSpecial Weather StatementLWXKing George, Stafford, City of Fredericksburg29 min
Jul 13, 4:51 PM EDTSpecial Weather StatementLWXAlbemarle, Greene, City of Charlottesville24 min
Jul 13, 5:08 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Orange, Spotsylvania52 min
Jul 13, 5:33 PM EDTSpecial Weather StatementLWXSpotsylvania27 min
Jul 13, 6:38 PM EDTSpecial Weather StatementLWXBuckingham37 min

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.